:: Volume 5, Issue 1 (1-2014) ::
Caspian J Intern Med 2014, 5(1): 46-48 Back to browse issues page
Alendronate-Related Femoral Fracture in a premenopausal glucocorticoid treated patient
Maryam Mobini *
Department of Rheumatology, Mazandaran University of Medical Sciences, Sari, Iran. , mmobini50@yahoo.com
Abstract:   (26339 Views)
Abstract Background: Alendronate is a bisphosphonate that is approved to reduce bone loss in glucocorticoid treated patients. In this paper, we present a case of femoral fracture following the use of Alendronate. Case presentation: A- 46 year old woman who was a known case of hemolytic anemia has been treated by prednisolone (with different doses from 7.5 to 75 mg/day), calcium-D 500 mg/day and alendronate 70 mg/week for 3 years. Despite improvement of bone density, she experienced a low truama femoral shaft fracture. Conclusion: This case shows a rare complication of treatment by alendronate. It may be needed to evaluate patients with long term usage of bisphosphonates for cortical thickness.
Keywords: Alendronate, Bisphosphonate, Fracture, Prednisolon, Hemolytic anemia
Full-Text [PDF 111 kb]   (2425 Downloads)    
Type of Study: Original Article | Subject: Infectious Diseases
Received: 2013/12/21 | Accepted: 2013/12/21 | Published: 2013/12/21


XML     Print



Rights and permissions
Creative Commons License This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Volume 5, Issue 1 (1-2014) Back to browse issues page